Jump to content

50sJayne: cold turkey prozac


50sjayne

Recommended Posts

That must be sounding alarms in this community I know. I tried tapering before and ended up just going back on the drug. I didn't know anything about withdrawal symptoms-- I just thought that proved I still needed it. Was on a dose of 25 mgs for severe depression then down to 10 the last year or so. Doing much better with my depression and I needed a doctor appt. for a refill ( I was already out with an impossible schedule and new doctor--my dr. of 35 years just retired) so I just decided to quit. Was having a horrible time so decided to get online and research exactly what was wrong with the world and or me and in a bout of genius decided to research possible withdrawal symptoms from prozac. Bingo. Am sweating, emotional, tired, easily put over the edge, (anger). The tired thing is the worst. I have so much to do and I just want to dink around on the internet. Got some supplements a few days ago-- happy camper and something with rhodiola and mushroom thing. Those helped somewhat with my mood and  instead of wanting to just go back to bed-- at least I'm up (right in a chair anyway) Ordered some of the big gun supps online from neurogenetics and trb and am taking 1000 mgs fish oil. Got to the gym a few days ago and found I was really struggling on an elliptical that normally doesn't bother me at all. It sucks that you are punished for doing better, even if it isn't for long. I hope it's not for long. I really don't want to go back and try to taper--it just was confusing to me and I'm sure I was doing it wrong.

Went on prozac 25 mgs maybe 3 years ago. Cut down to 10 the last year or so. Tried tapering with no success in the last year (didn't know about the withdrawal thing) went back on. Quit cold turkey about a week ago and found out about the wihdrawal thing in the last few days because I'm having a terrible time. Hoping supplements will help.

Link to comment
  • Moderator Emeritus

Hello Sjayne and welcome to SA,

 

thank you for providing the details of your drug history. 

 

From what you are describing it seems you are experiencing some pretty significant withdrawal symptoms. I see that you have already done some research and are familiar with the term. What you seem not to be familiar with is that once this symptoms start they usually get quite worse and it takes a long time to get better. Actually, before I came here and realised what was going on I would end up on more drugs and on higher doses. Those that manage to tough it out remain in something called protracted withdrawal when even the drugs no longer help and taking anything makes them only worse.

 

We have all at one point or other been where you are now: thinking it will just go away and that supplements and exercise will help. I for instance struggled like that for 40 days before being hit by worst symptoms ever. 

 

In  a nervous system which has become sensitised with withdrawal supplement which usually have a beneficial effect often cause adverse reactions and make us feel worse. Even physical exercise especially strenuous one can have the same effect as you have found out yourself. 

 

Nobody wants to be on this drugs but in order to safely come off of them we have to go very, very slow. The reason your previous tapers failed is because you were cutting too much too soon and your brain couldn't regrow itself fast enough.

 

The only thing we saw that helps with withdrawal is reinstating a small amount of the drug and holding as long as it takes for the central nervous system to stabilise. 

 

We would need more details on your taper from 10 mg to zero to know what dose to recommend for reinstatement. I'm afraid that if you continue this way you will have to go back to the full dose as before, and the longer you stay off,the longer it will take you to stabilise that is to start feeling like you did before you went off the drug. In my case it took 4 months...

 

Here are some links which might help you make an informed decision. Please find some time to read them.  http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/

 

This is very important about supplements: http://survivingantidepressants.org/index.php?/topic/606-important-topics-about-tests-supplements-herbs-treatments/

 

Regardless of what you decide you will find a lot of friendly support here. 

 

best,

Bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment
  • Moderator Emeritus

Hi sjayne,

Welcome from me too. I'm sorry to hear you have been struggling so much.  I agree with Bubble, that what you are going through is withdrawal and that reinstatement would be a good idea.

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms.  According to medical knowledge, reinstatement is the only way to alleviate withdrawal symptoms.  Reinstatement is best done immediately upon appearance of withdrawal symptoms. The more time that passes, the less likely it is to work.

 

Please read through the links which Bubble posted.

 

From your signature, it looks like you quit CT from 10mg a week ago, in that case, I would advise that you reinstate the full 10mg and then wait until you stabilize.  Perhaps just 5mg would be enough to stop the symptoms, but the faster you do it, the more likely it is to work.  If I were you I would get back on it, stabilize and then begin a safe taper.

 

Please stay in touch and let us know what you decide.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy